MAUDE Adverse Event Report: CORDIS CORPORATION 466F230AF; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION 466F230AF; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F230AF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product remains implanted and is thus not available for analysis.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the legal department, the patient underwent placement of the optease vena cava filter.The filter subsequently malfunctioned and caused injury and damages to the patient including, but not limited to, malfunction, including perforation, fracture and perforation abutting organ that causes injury and damage to the plaintiff.As a direct and proximate result, the patient suffered life-threatening injuries and damages and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.The following additional information was received per the patient¿s implant records: the filter was implanted due to the patient has significant pulmonary embolism and deep vein thrombosis and it was felt prudent to insert an ivc filter, to protect him from another massive pulmonary embolus which could potentially be fatal.Concomitant devices: cook sheath.Relevant tests: venogram was performed (b)(6) 2016.According to the information received in the patient profile form (ppf), patient became aware of the reported events approximately 3yrs post implantation.The patient reports they live with anxiety having a filter that could fail further at anytime but cannot be retrieved with out a serious surgery.The are worried that the filter could perforate outside of the vena cava and abutting an adjacent organ.
 
Additional Manufacturer Narrative
After further review of additional information received.It was reported that a patient underwent placement of an optease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused perforation, fracture and perforation abutting organ.The patient reported becoming aware of perforation of filter strut(s) outside the inferior vena cava and abutting an organ approximately three years and five months post implant.The patient indicated in the updated information that the filter was not fractured.The patient also reported anxiety related to the filter.According to the implant record the indication for the filter implant was significant pulmonary embolism and deep vein thrombosis.The filter was placed via the right femoral vein and deployed in the infrarenal portion of the ivc.Pre-deployment venogram localized the renal vein and determined that no clots or masses were seen in the ivc.Post-deployment confirmed good placement.There is currently no additional information available for review.The product was not returned for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Perforation of the small bowel was reported; however, a clinical conclusion could not be determined as to the cause of the event.A review of the instructions for use (ifu) notes vessel damage such as intimal tears and perforation as procedural and long-term complications associated with ivc filters.The ifu also states filter fracture is a potential complication of vena cava filters.Anatomic locations that create concentrated stress points from filter deformation (for example, deployment at apex of scoliosis, overlapping of either of the renal ostia, or placement adjacent to a vertebral osteophyte) may contribute to fracture of a particular filter strut.With the very limited information and no imaging available for review the reported events could not be confirmed or further clarified.As such, it is not possible to draw a conclusion between the reported events and the filter.Anxiety does not represent a device malfunction and may be related to underlying patient specific issues.Given the limited information currently available for review, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
466F230AF
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11099126
Report Number1016427-2020-04688
Device Sequence Number4037777
Product Code DTK
UDI-Device Identifier20705032072899
UDI-Public20705032072899
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K034050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model Number466F230AF
Device Catalogue Number466F230AF
Device Lot Number17057056
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK SHEATH.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age69 YR